Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 17, 2021, 2:13 PM EDT for Hendry County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 2:13 PM EDT (18:13 UTC)
- Expired
- Jul 17, 2021, 3:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 140 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1811 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
869 WWUS82 KMFL 171813 SPSMFL Special Weather Statement National Weather Service Miami FL 213 PM EDT Sat Jul 17 2021 FLZ063-066-171900- Hendry FL-Glades FL- 213 PM EDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND SOUTH CENTRAL GLADES COUNTIES UNTIL 300 PM EDT... * At 213 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Montura, moving west at 15 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Montura, Devils Garden and Lake Hicpochee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2670 8099 2658 8104 2663 8135 2687 8120 TIME...MOT...LOC 1813Z 109DEG 13KT 2668 8110 $$ SPM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 1:22 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 17, 1:22 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Miami FL 122 PM EDT Sat Jul 17 2021 .AVIATION(18Z TAFS)... Scattered SHRA/TSRA will be possible through ~19Z across the east coast. By ~18-20Z, the bulk of SHRA and TSRA activity should be well inland of the east coast terminals and will focus over interior sections and Gulf Coast sections of South FL through ~23-00Z. VFR conditions expected for today, except for MVFR to even IFR CIGs/VIS in any passing SHRA/TS. E winds through the period, expect for APF where onshore flow is expected ~18-20Z. && .PREV DISCUSSION... (Issued 921 AM EDT Sat Jul 17 2021) UPDATE... Scattered showers this morning over the east coast and adjacent waters as increasing moisture advects across the region. MFL's 17/12Z sounding measured a PW of 1.97 inches, which is in the 90th percentile. ESE steering flow ~10kt will keep the current convection on the move, though a little less zippy compared to previous days. Both sea breezes are expected late morning/early afternoon, allowing for scattered to numerous showers and storms over inland sections and the Gulf Coast of South FL mid-late afternoon when diurnal heating is greatest. Main hazards look to be lightning and gusty winds. Toasty day temperature wise, with max temps near 90F and heat indices near 100F. Otherwise, no major changes to the current forecast. PREV DISCUSSION... (Issued 720 AM EDT Sat Jul 17 2021) AVIATION(12Z TAFS)... Scattered SHRA will be possible through ~16Z across the east coast with all east coast sites having the chance of a brief SHRA; thus VCSH. By ~18-19Z, the bulk of SHRA and TS activity should be well inland of the east coast terminals and will focus over interior sections and Gulf Coast sections of South FL through ~23-00Z. VFR conditions expected for today, except for MVFR to even IFR CIGs/VIS in any passing SHRA/TS. E winds through the period, expect for APF where onshore flow is expected ~17-19Z. PREV DISCUSSION... (Issued 338 AM EDT Sat Jul 17 2021) SHORT TERM... Through Sunday... A typical summertime patter will prevail through the weekend with ESE steering flow prevailing around the low/mid level western Atlantic ridge. The precip pattern will generally follow climatology, with showers and an isolated storm along the east coast through the first half of the day - transitioning to the interior and southwest Florida with storms becoming more numerous and robust. We'll have a higher coverage of storms across interior and SW Florida today with a more moist airmass in place, but another pocket of drier air aloft may have at least some limiting factor on deep moist convection on Sunday. Highs are forecast to remain in the upper 80s to near 90 degrees, with heat indices in the upper 90s. Sunday looks to be the warmest day of the weekend, with heat indices nearing 100 degrees. LONG TERM... Sunday Night through Friday... With the Bermuda High established aloft over South Florida, prevailing easterly flow will continue to support the advection of a moisture laden tropical airmass into South Florida. This airmass will remain moist and unstable in the boundary layer which will allow for rain chances to remain with us throughout the extended forecast period. The persistent easterly flow and moisture advection will allow for pesky showers and isolated thunderstorms across the Atlantic waters and the East coast during the morning and early afternoon hours before transitioning to diurnally driven showers and thunderstorms across the interior and Gulf coast during the mid to late afternoon and evening hours. With the continued lack of a synoptic feature like an upper-level low or shortwave, 500mb temperatures will remain rather warm aloft (characteristic of a barotropic airmass) and overall flow in the vertical atmospheric profile will be stagnant. With relatively limited flow aloft and a lack of organized convection, storm type each afternoon should be multicellular with storm motion based on boundary orientation and progression. Given the relatively slow storm motion, localized flooding may be a concern, especially over areas that see repeated rounds of heavy rainfall over a short period of time. Frequent lightning and strong wind gusts are also possible with the strongest thunderstorm activity. Given the prevailing flow coupled with insolation and diurnal heating, the greatest potential for thunderstorms will be over the western interior and Gulf coast during the afternoon and evening hours. Towards the end of the extended period, the Bermuda High will weaken slightly. This will place South Florida along the periphery of the ridge and thus the prevailing flow will shift to a more of a southeasterly direction. This southeasterly flow pattern will also allow for surges of tropical moisture to advect into South Florida from the Caribbean, allowing for an increase in atmospheric moisture content in the boundary layer. With a lessening of winds along the periphery of the ridge, both the Atlantic and Gulf seabreezes will struggle to make much headway inland. This would allow for a focus of showers and thunderstorms to potentially develop closer to the populated metropolitan localities. While it is too early to determine exact impacts, localized flooding, strong winds gusts, and frequent lightning are likely to be the primary concerns with any storms that do develop. AVIATION(06Z TAFS)... Scattered showers will be possible through the morning hours across southeast Florida, but the bulk of the thunderstorm activity will be further inland and across southwest Florida later this afternoon. Tranquil conditions will prevail regionwide shortly after sunset. Easterly winds will prevail today, with the exception of a brief period of onshore flow at APF. MARINE... High pressure will remain centered over the western Atlantic waters, with moderate east to southeasterly winds continuing. Scattered showers and thunderstorms are forecast each day, with locally higher winds and seas possible. Winds may calm a bit as they veer more southerly around mid-week next week. BEACHES... A moderate risk of rip currents continues along the Palm Beach county beaches today. The rip current risk should gradually decrease starting early next week as winds begin to calm a bit and veer less onshore. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 77 89 / 20 50 20 50 West Kendall 77 90 77 89 / 20 50 20 50 Opa-Locka 77 90 77 89 / 20 50 20 50 Homestead 77 89 77 88 / 20 40 30 40 Fort Lauderdale 78 89 78 88 / 20 40 20 50 N Ft Lauderdale 78 88 78 88 / 20 40 20 50 Pembroke Pines 76 88 77 89 / 20 50 20 50 West Palm Beach 77 90 77 90 / 20 40 10 40 Boca Raton 78 90 78 89 / 20 40 20 40 Naples 75 90 75 90 / 30 60 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Fell Today through Sunday and Marine...Harrigan Sunday Night through Friday...Hadi Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 17, 9:26 AM EDT, 4 hours 47 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 926 AM EDT Sat Jul 17 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 180130- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 926 AM EDT Sat Jul 17 2021 ...Elevated Rip Current Risk for Palm Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is an elevated risk of rip currents along the Palm Beaches. Thunderstorms: More numerous thunderstorms are forecast late this afternoon along the Gulf coast, with locally gusty winds and brief heavy rainfall possible. Waterspouts: A slight chance of waterspouts will be possible today. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Scattered thunderstorms will be possible each day, with the greatest coverage expected over the western half of South Florida during the afternoon hours. An elevated rip current risk may continue for the east coast beaches through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Fell
In the hours before
Special weather statement, Jul 17, 2:13 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 213 PM EDT Sat Jul 17 2021 FLZ063-066-171900- Hendry FL-Glades FL- 213 PM EDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND SOUTH CENTRAL GLADES COUNTIES UNTIL 300 PM EDT... * At 213 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Montura, moving west at 15 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Montura, Devils Garden and Lake Hicpochee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2670 8099 2658 8104 2663 8135 2687 8120 TIME...MOT...LOC 1813Z 109DEG 13KT 2668 8110 SPM
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:23 PM EDT | Special Weather Statement | MFL | Collier | 52 min |
| Jul 17, 2:40 PM EDT | Special Marine Warning | MFL | 39 min | |
| Jul 17, 3:09 PM EDT | Special Weather Statement | MFL | Collier | 51 min |
| Jul 17, 4:42 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
| Jul 17, 5:21 PM EDT | Special Marine Warning | MFL | 84 min | |
| Jul 17, 6:45 PM EDT | Special Marine Warning | MFL | 45 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.